# SDR CA021001010

- Difficulty date: September 20, 2002
- Submitted: October 28, 2002
- Operation: Air carrier
- Make and model: Bell 205A-1
- Aircraft time: 9,665 hours
- Engine: Lyc T5313B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 204040620011
- Condition: Chafed
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AT TIME OF RE-GREASING THE T/R DRIVESHAFT COUPLINGS. T/R DRIVESHAFT WAS REMOVED FROM TUNNEL UNDER ENGINE. FOUND CONTACT WAS MADE WITH TUNNEL AT ENTRANCE DIRECTLY AFT OF TRANSMISSION. SHAFT IS OF NEWER STYLE -011 WHICH IS OF A GREATER DIAMETER THAN THAT OF ORIGINAL.   CONTACT WAS MADE APPROX 1.5 INCHES INSIDE (AFT) OF THE TUNNEL ENTRANCE MAKING THE DETECTION VERY DIFFICULT.  CONTACT WITH TUNNEL WAS VERY MINIMAL & ONLY PAINT WAS MARKED ONE THIRD  AROUND THE DIAMETER OF THE DRIVESHAFT. DAMAGE WAS NOT IN EXCESS OF LIMITS AND PAINT WAS RE-TOUCHED AND DRIVESHAFT RETURNED TO SERVICE.
